Advertisement

Regular and Chaotic Dynamics

, Volume 24, Issue 2, pp 187–197 | Cite as

On the Volume Elements of a Manifold with Transverse Zeroes

  • Robert CardonaEmail author
  • Eva Miranda
Article
  • 7 Downloads

Abstract

Moser proved in 1965 in his seminal paper [15] that two volume forms on a compact manifold can be conjugated by a diffeomorphism, that is to say they are equivalent, if and only if their associated cohomology classes in the top cohomology group of a manifold coincide. In particular, this yields a classification of compact symplectic surfaces in terms of De Rham cohomology. In this paper we generalize these results for volume forms admitting transversal zeroes. In this case there is also a cohomology capturing the classification: the relative cohomology with respect to the critical hypersurface. We compare this classification scheme with the classification of Poisson structures on surfaces which are symplectic away from a hypersurface where they fulfill a transversality assumption (b-Poisson structures). We do this using the desingularization technique introduced in [10] and extend it to bm-Nambu structures.

Keywords

Moser path method volume forms singularities b-symplectic manifolds 

MSC2010 numbers

53D05 53D17 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Arnol’d, V. I., Remarks on Poisson Structures on a Plane and on Other Powers of Volume Elements, J. Soviet Math., 1989, vol. 47, no. 3, pp. 2509–2516; see also: Trudy Sem. Petrovsk., 1987, no. 12, pp. 37–46, 242.MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Arnol’d, V. I., Critical Points of Smooth Functions, in Proc. of ICM’74 (Vancouver, BC, 1974): Vol. 1, pp. 19–39.zbMATHGoogle Scholar
  3. 3.
    Braddell, R., Delshams, A., Miranda, E., Oms, C., and Planas, A., An Invitation to Singular Symplectic Geometry, Int. J. Geom. Methods Mod. Phys., 2019, vol. 16, suppl. 1, 1940008, 16 pp.Google Scholar
  4. 4.
    Cannas da Silva, A., Guillemin, V., and Woodward, Ch., On the Unfolding of Folded Symplectic Structures, Math. Res. Lett., 2000, vol. 7, no. 1, pp. 35–53.Google Scholar
  5. 5.
    Cannas da Silva, A., Guillemin, V., and Pires, A. R., Symplectic Origami, Int. Math. Res. Not. IMRN, 2011, no. 18, pp. 4252–4293.Google Scholar
  6. 6.
    Cannas da Silva, A., Fold-Forms for Four-Folds, J. Symplectic Geom., 2010, vol. 8, no. 2, pp. 189–203.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Delshams, A., Kiesenhofer, A., and Miranda, E., Examples of Integrable and Non-Integrable Systems on Singular Symplectic Manifolds, J. Geom. Phys., 2017, vol. 115, pp. 89–97.MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Godbillon, C., Éléments de topologie algébrique, Hermann, 1971.zbMATHGoogle Scholar
  9. 9.
    Guillemin, V., Miranda, E., and Pires, A.R., Symplectic and Poisson Geometry on b-Manifolds, Adv. Math., 2014, vol. 264, pp. 864–896.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Guillemin, V., Miranda, E., and Weitsman, J., Desingularizing bm-Symplectic Structures, Int. Math. Res. Notices, 2017, rnx126.Google Scholar
  11. 11.
    Guillemin, V. and Sternberg, Sh., Geometric Asymptotics, Math. Surveys, No. 14, Providence,R.I.: AMS, 1977.CrossRefzbMATHGoogle Scholar
  12. 12.
    Martinet, J., Sur les singularités des formes différentielles, Ann. Inst. Fourier (Grenoble), 1970, vol. 20, fasc. 1, pp. 95–178.CrossRefzbMATHGoogle Scholar
  13. 13.
    Martínez Torres, D., Global Classification of Generic Multi-Vector Fields of Top Degree, J. London Math. Soc. (2), 2004, vol. 69, no. 3, pp. 751–766.MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Melrose, R. B., The Atiyah–Patodi–Singer Index Theorem, Res. Notes Math., vol. 4, Wellesley,Mass.: A. K.Peters, 1993.zbMATHGoogle Scholar
  15. 15.
    Moser, J., On the Volume Elements on a Manifold, Trans. Amer. Math. Soc., 1965, vol. 120, pp. 286–294.MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Miranda, E. and Oms, C., Contact Structures with Singularities, arXiv:1806.05638v1 (2018).Google Scholar
  17. 17.
    Miranda, E. and Planas, A., Classification of bm-Nambu Structures of Top Degree, C. R. Math. Acad. Sci. Paris, 2018, vol. 356, no. 1, pp. 92–96.MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Miranda, E. and Planas, A., Equivariant Classification of bm-Symplectic Surfaces, Regul. Chaotic Dyn., 2018, vol. 23, no. 4, pp. 355–371.MathSciNetCrossRefGoogle Scholar
  19. 19.
    Nambu, Y., Generalized Hamiltonian Dynamics, Phys. Rev. D (3), 1973, vol. 7, pp. 2405–2412.MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Radko, O., A Classification of Topologically Stable Poisson Structures on a Compact Oriented Surface, J. Symplectic Geom., 2002, vol. 1, no. 3, pp. 523–542.MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Scott, G., The Geometry of bk Manifolds, J. Symplectic Geom., 2016, vol. 14, no. 1, pp. 71–95.MathSciNetCrossRefGoogle Scholar
  22. 22.
    Weinstein, A., Lectures on Symplectic Manifolds, CBMS Reg. Conf. Ser. Math., vol. 29, Providence,R.I.: AMS, 1979.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2019

Authors and Affiliations

  1. 1.BGSMath Laboratory of Geometry and Dynamical Systems, Department of Mathematics, EPSEB, Edifici P, UPCUniversitat Politècnica de Catalunya and Barcelona Graduate School of MathematicsBarcelonaSpain
  2. 2.Observatoire de Paris Laboratory of Geometry and Dynamical Systems, Department of Mathematics, EPSEB, Edifici P, UPCUniversitat Politècnica de Catalunya, Barcelona Graduate School of Mathematics BGSMath, Instituto de Ciencias Matemáticas ICMATBarcelonaSpain

Personalised recommendations